MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Model Number M00326310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection, the subject guidewire distal tip was seen to be broken/fractured at 8.5cm from the distal end.Microscopic inspection of the fracture showed fracture of the nitinol tubing and the core wire, the coil was stretched and not fractured.The core wire distal end was observed through the distal tip dome and hydrophilic coating was hydrated there were no anomalies noted.Functional testing was not completed due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was moderately tortuous, the guidewire was shaped to a 45 degree angle.The device was flushed and delivered it into patient's body and the operator found the guidewire stretched under fluoroscopy.Analysis of the returned device found the guidewire was broken 8.5 cm from the distal end with the nitinol tubing broken and the core wire severely stretched but not broken.The condition of the returned guidewire indicates the device encountered significant manipulation during the procedure.An assignable cause of procedural factors will be assigned to the as reported and as analyzed damage of the guidewire distal tip stretched and the analyzed damage of the guidewire distal tip broken/fractured during use since this issue is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the guidewire (subject device) distal tip was broken/fractured during use during the procedure.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17011383
Report Number3012931345-2023-00098
Device Sequence Number20708021
Product Code DQX
UDI-Device Identifier04546540688743
UDI-Public04546540688743
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Model NumberM00326310
Device Catalogue NumberM00326310
Device Lot Number0000100182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight75 KG
Patient RaceAsian